I have had PV for nearly 10 years now, and had a small heart attack in 2010 for which a stent was fitted. I have now developed atrial fibrillation and was prescribed a beta blocker, they are awful for me, I have been feeling like death, completed exhausted and nauseous all the time. Thank goodness, my GP told me to discontinue for two days and than take a calcium-channel blocker. I feel like a new person! I hope the calcium-channel blocker is OK. I am also on blood thinners but the haematologist told me to stop aspirin, I shouldn't take both as my platelet count fell dramatically and my gums bled horribly. Why don't specialists take account of your other serious health problems? And why don't they monitor when they prescribe new meds? I am going to search for a different cardiologist, it is not good enough.
PV and heart problems: I have had PV for nearly 1... - MPN Voice
Hey lucieboo, sorry to hear of all your health struggles. It reinforces the fact we have to be on top of our game in terms of making the medical profession aware of this disease and the medications we take for it. Sending you my best wishes for your continued health.
I agree. I am currently in process of writing to my GP to explain the frustrations of care not being joined up. I’m sent to different areas of the hospital- a give away that notes not read as each clinician suggests an mri (my notes say not possible and I have to let them know) and then they just seem to give up rather than thinking about another solution. I hope you get your answers and the support you need. Jacquie x
Sorry to read your mail and that all is not well with you.
They say Toulouse hospital has good medical care,perhaps you go there already.My friend had excellent cancer care there,her husband allowed to stay with her,a bed for him in her room.
Not that is help for you,I hope you find a good cardio person.
I think after a time with our P V we do get problems of different kinds.
I am now on Jakavi,H U began to poison me!!My breathing is very bad,not helped by the heat we are having,scans show lungs ok...spleen enlarged ,but I don't think that would be cause of breathing probs. See my cardio man soon,so far he seems good,he is Agen hospital.
I really wish you well,these new worries are more than we need.
Normally we have good care here,sorry you have had a bad experience.
Best to you,Sally.
Thank you Inca, I will try Clin Pasteur first as I am pleased with my treatment there so far and it is a nice hospital, excellent care for cardio after my heart attack and nice people.
I don't doubt that the cardio knows his stuff, but he is impatient, the least I need, and not interested in follow-up: he is on leave for a month, so I don't need to bother with him anymore. Also, our GP in our small Spanish village is wonderful, and I could get a referral from him as we are there for two months every six. We shall see!
My sympathy for you, it must be very hard, breathing problems seem to go with the progression of the disease, unfortunately. I don't think there is an answer to this, except perhaps for oxygen therapy? Ask them!
Very best wishes, Cecilia xxx
Yes I agree. They look at their specialism. I suppose it’s a logistic factor. They would most probably be inundated with emails and phone calls from each other.
But they can listen to what you have to say, and look at the results that you give them eg my blood test which he had in his hand showed low platelets, which then plummeted, so clearly high dose anti-coagulant plus aspirin was not a good idea! We have all our own records here in France so they just need to be amenable to discussion.
Been there and done that. Can really sympathize with PV + Heart probs. Had to have heart surgery (catheter ablation) for paroxysmal atrial tachycardia a year ago. Totally agree about the beta blockers - atenolol made me feel like death warmed over. The calcium channel blocker (Diltiazem) was not as bad; however, when taken in conjunction with hydroxyurea - made me so constipated had to take Senna + Docusate + Miralax until I d/c the Diltiazem after the surgery. All calcium channel blockers can have this side effect, but oh brother if you are also on HU at the same time since it does the same thing for a different reason.
Hope the meds work for you for now. If surgery is in the future, the good news is that the interventions for a-fib are getting better all the time. Since the arrhythmia I had predisposes me to develop a-fib - that may be in my future too. It is really important to get these specialist to talk to each other as PV and heart conditions/treatment do impact each other. Most cardiologist know little to nothing about MPNs (some hematologists don't either) so it is really critical to get these doc to collaborate. If you do the surgery, expect some low-grade reactive thrombocytosis. It is the body's normal response to bleeding/injury, but has implications for those of us with MPNs.
All the best to you.
Thanks, yes, totally agree. I haven't had the constipation yet, I hope not. Here in France we have all our records and I gave him my blood results with low platelets, which then plummeted thanks to his treatment. I am searching for a more 'sympa' cardio. Feel like a new person without beta blocker!
I too have afib, and on a beta blocker which I hate, it flattens you out so bad. The new anticoagulants Noacs can cause low and high platelets, many are unaware. I found out through my own reading.
Take good care.
I definitely will check it out. Thank you.